Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 290, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2015, 4:55 PM EDT for Clayton County, DeKalb County, Fulton County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 18, 2015, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:09 PM EDT | TSTM WND DMG | Conley, GA | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS52 KFFC 182055
SVRFFC
GAC063-089-121-182130-
/O.NEW.KFFC.SV.W.0290.150718T2055Z-150718T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA...
NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA...
SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 530 PM EDT
* AT 454 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
NEAR DECATUR TO FOREST PARK...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...DECATUR...EAST POINT...FOREST PARK...RIVERDALE...COLLEGE
PARK...CLARKSTON...MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE
CITY...PINE LAKE...MIDTOWN...DRUID HILLS...NORTH DECATUR...
CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...
HARTSFIELD-JACKSON AIRPORT AND NORTH DRUID HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3384 8439 3380 8420 3365 8424 3365 8428
3364 8428 3364 8427 3363 8427 3363 8426
3361 8426 3361 8425 3355 8427 3356 8446
TIME...MOT...LOC 2054Z 301DEG 9KT 3376 8433 3362 8437
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
740
WWUS52 KFFC 182116
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SAT JUL 18 2015
GAC063-121-182125-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-150718T2130Z/
CLAYTON GA-FULTON GA-
516 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAYTON AND SOUTH
CENTRAL FULTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3383 8435 3380 8420 3365 8424 3365 8428
3364 8428 3365 8429 3365 8435
TIME...MOT...LOC 2115Z 301DEG 9KT 3374 8428 3360 8432
$$
GAC089-182130-
/O.CON.KFFC.SV.W.0290.000000T0000Z-150718T2130Z/
DEKALB GA-
516 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN DEKALB COUNTY...
AT 515 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
CANDLER-MCAFEE TO LAKE CITY...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...DECATUR...CLARKSTON...AVONDALE ESTATES...PINE LAKE...DRUID
HILLS...NORTH DECATUR...CANDLER-MCAFEE...NORTH DRUID HILLS...
BELVEDERE PARK...KIRKWOOD...LITTLE FIVE POINTS...GRESHAM PARK...EAST
LAKE...LA VISTA...SCOTTDALE AND PANTHERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3383 8435 3380 8420 3365 8424 3365 8428
3364 8428 3365 8429 3365 8435
TIME...MOT...LOC 2115Z 301DEG 9KT 3374 8428 3360 8432
HAIL...<.75IN
WIND...60MPH
$$302
WWUS52 KFFC 182125
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SAT JUL 18 2015
GAC089-182135-
/O.EXP.KFFC.SV.W.0290.000000T0000Z-150718T2130Z/
DEKALB GA-
525 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY
WILL EXPIRE AT 530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3383 8435 3380 8420 3365 8424 3365 8428
3364 8428 3365 8429 3365 8435
TIME...MOT...LOC 2121Z 301DEG 9KT 3374 8428 3360 8432
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:06 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 18, 3:06 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT SAT JUL 18 2015 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... EASTERN PERIPHERY OF THE UPPER RIDGE POSITIONED OVER THE SOUTHEAST... ALLOWING WEAK IMPULSES TO FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHERN APPALACHIANS. HAVE CONTINUED TO ADVERTISE SLIGHT CHANCE TO CHANCE POPS EACH AFTERNOON AND EVENING...BUT WITH NO REALLY DEFINED FEATURES IN THE UPPER FLOW...STORMS ARE POSSIBLE ANYWHERE IN THE CWA. HOT TEMPERATURES CONTINUE...AND WITH MODELS HINTING AT SLIGHTLY WARMER TEMPERATURES IN THIS SET OF MODEL RUNS FOR SUNDAY...A LARGER AREA OF CRITICAL HEAT INDEX VALUES ARE POSSIBLE. WILL ALLOW THE OVERNIGHT SHIFT TO EVALUATE LATEST GUIDANCE AND MODEL TRENDS TO DETERMINE THE EXTENT OF THE HEAT INDEX AREA...BUT A HEAT ADVISORY WILL BE NECESSARY. 31 .LONG TERM /MONDAY THROUGH SATURDAY/... ONLY MINOR ADJUSTMENTS MADE TO THE LONG TERM FORECAST GRIDS FOR THIS CYCLE. MODEL TRENDS CONTINUE TO SUPPORT TEMPERATURES AT OR ABOVE SEASONAL NORMALS AND SCATTERED...GENERALLY DIURNAL...THUNDERSTORM DEVELOPMENT EACH DAY THROUGH THE PERIOD. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM FORECAST DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. UPPER LEVEL RIDGING DOMINATES THE GULF COAST STATES...AND MODELS ARE NOW KEEPING NEARLY ZONAL FLOW ACROSS THE FORECAST AREA. A WEAK SURFACE FRONT APPROACHES THE FORECAST AREA...BUT WASHES OUT ACROSS NORTH GA. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE DURING PEAK HEATING HOURS. AFTERNOON HIGHS WILL CONTINUE IN THE MID 90S THROUGH THE WEEK. ATWELL && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ISOLATED TO SCATTERED CONVECTION EXPECTED THIS AFTERNOON AND AGAIN SUNDAY. BEST CHANCES LOOK TO BE 19-23Z...WITH LINGERING SHOWERS INTO THE EVENING HOURS. WESTERLY WINDS WILL DIMINISH OVERNIGHT...THEN INCREASE TO 4-6KT BY SUNDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... HIGH FOR ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 74 97 / 20 30 20 20 ATLANTA 76 95 77 94 / 20 30 10 30 BLAIRSVILLE 68 90 69 89 / 20 30 10 30 CARTERSVILLE 73 96 72 94 / 20 30 10 20 COLUMBUS 77 97 77 96 / 20 30 20 30 GAINESVILLE 75 95 75 94 / 20 30 10 20 MACON 75 98 75 98 / 20 30 20 30 ROME 73 96 73 96 / 20 30 10 20 PEACHTREE CITY 73 95 72 94 / 20 30 10 30 VIDALIA 75 97 75 97 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, Jul 18, 12:00 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT JUL 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 8 PM. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SUNDAY THROUGH THURSDAY. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 18, 3:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SAT JUL 18 2015
GAZ030-031-181945-
PAULDING GA-POLK GA-
302 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR PAULDING AND POLK COUNTIES UNTIL
345 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALLAS...MOVING EAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...POWDER SPRINGS...HIRAM...BRASWELL...YORKVILLE...
BROWNSVILLE...NEW HOPE...CROSS ROADS AND NEW GEORGIA.
LAT...LON 3402 8474 3395 8474 3395 8472 3379 8472
3377 8488 3381 8500 3400 8500
TIME...MOT...LOC 1902Z 264DEG 10KT 3388 8491Special weather statement, Jul 18, 3:40 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT JUL 18 2015
GAZ015-016-023-182030-
LUMPKIN GA-WHITE GA-HALL GA-
340 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND HALL COUNTIES
UNTIL 430 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM CLEVELAND TO DAHLONEGA...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...DAHLONEGA...CLEVELAND...CLERMONT...HELEN...MOSSY
CREEK...GARLAND...SMITHGALL WOODS CONSERVATION ARE...LEAF...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...PORTER SPRINGS...WHITLEY GAP
SHELTER...MURRAYVILLE AND TURNERS CORNER.
LAT...LON 3462 8364 3458 8364 3455 8362 3454 8362
3453 8364 3453 8363 3451 8367 3446 8364
3433 8387 3460 8411 3474 8378
TIME...MOT...LOC 1940Z 328DEG 13KT 3458 8377 3454 8396Special weather statement, Jul 18, 4:09 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SAT JUL 18 2015
GAZ032-033-044-045-055-182045-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
409 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ATLANTA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...SMYRNA...EAST POINT...FOREST PARK...RIVERDALE...
COLLEGE PARK...MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...
MIDTOWN...CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...
HARTSFIELD-JACKSON AIRPORT...DRUID HILLS...TURNER FIELD...LAKEWOOD
PARK AND SWEET AUBURN.
LAT...LON 3386 8454 3373 8419 3365 8427 3365 8428
3364 8427 3353 8437 3378 8460
TIME...MOT...LOC 2009Z 310DEG 22KT 3376 8450Special weather statement, Jul 18, 4:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT SAT JUL 18 2015
GAZ023-024-182115-
BANKS GA-HALL GA-
424 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND HALL COUNTIES UNTIL 515
PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLERMONT...OR 9 MILES NORTH OF
GAINESVILLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LULA...CLERMONT AND GILLSVILLE.
LAT...LON 3445 8363 3443 8361 3444 8361 3440 8348
3422 8374 3444 8385 3450 8378
TIME...MOT...LOC 2024Z 320DEG 11KT 3443 8379Special weather statement, Jul 18, 4:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUL 18 2015
GAZ032-033-044-045-055-182115-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
439 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR SMYRNA TO FOREST
PARK...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...EAST POINT...
UNION CITY...FOREST PARK...RIVERDALE...COLLEGE PARK...CHAMBLEE...
MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...NORTH ATLANTA...
MIDTOWN...DRUID HILLS...NORTH DECATUR AND CANDLER-MCAFEE.
LAT...LON 3392 8451 3387 8426 3363 8424 3365 8425
3365 8428 3364 8428 3363 8426 3361 8426
3360 8424 3358 8426 3359 8457
TIME...MOT...LOC 2038Z 307DEG 8KT 3387 8447 3365 8437The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jul 17, 8:36 PM EDT | Special Weather Statement | FFC | Ben Hill | 24 min |
| Jul 17, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 37 min |
| Jul 17, 9:10 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jul 17, 9:24 PM EDT | Special Weather Statement | FFC | Dodge | 36 min |
| Jul 17, 10:08 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | FFC | Paulding | 43 min |
| Jul 18, 3:40 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 50 min |
| Jul 18, 4:09 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 18, 4:24 PM EDT | Special Weather Statement | FFC | Hall | 51 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 18, 5:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Jul 18, 5:31 PM EDT | Special Weather Statement | FFC | Rockdale | 29 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 27 min |
| Jul 18, 6:22 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 18, 7:32 PM EDT | Special Weather Statement | FFC | Paulding | 43 min |
| Jul 18, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 30 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.